Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 6, 2018, 8:30 AM EST for Barrow County, Jackson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 8:30 AM EST (13:30 UTC)
- Expired
- Nov 6, 2018, 9:00 AM EST
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Barrow County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.4
The text
As transmitted.
887
WWUS82 KFFC 061330
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
830 AM EST TUE NOV 6 2018
GAZ025-034-035-061400-
Jackson GA-Barrow GA-Gwinnett GA-
830 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...BARROW AND NORTHEASTERN
GWINNETT COUNTIES UNTIL 900 AM EST...
At 830 AM EST...a line of strong thunderstorms was along a line
extending from near Thompsons Mill to near Auburn to near Dacula...
and moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Winder, Jefferson, Braselton, Auburn, Dacula, Statham,
Arcade, Hoschton, Bethlehem, Pendergrass, Carl, Peach State Speedway,
Fort Yargo State Park, County Line, Thompsons Mill, Harbin, Chateau
Elan, Russell and Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8350 3407 8343 3393 8359 3392 8362
3395 8398 3404 8391 3411 8392 3410 8387
3414 8381
TIME...MOT...LOC 1330Z 264DEG 39KT 3411 8389 3405 8384 3396 8393
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 6, 6:49 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 6, 6:49 AM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 649 AM EST Tue Nov 6 2018 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 406 AM EST Tue Nov 6 2018/ SHORT TERM /Today through Wednesday/... Main concern with high shear/low CAPE cold frontal passage bringing severe and isolated tornado potential to portions of far north Georgia currently through this morning. Tornado Watch has been issued mainly along and north of a Rome to Cleveland line through 14z. The convection should continue to trigger along and ahead of the front as it pushes SEWD, though will have less favorable shear later today by the time it pushes into central GA. Should still be enough for a Marginal Risk of mainly a strong to isolated severe wind threat. Front sags just south of the CWA by this evening/overnight and maintained some slight pops in the far southern tier for showers, though most of area will have partly to mostly clear skies before the next disturbance and some upglide ahead of it ramps up cloud coverage and precip potential going into Wednesday. Have chance pops for most of area by Wed afternoon with likely in central GA as front also lifts northward. Conditional instability does return but is limited mainly to central GA so have slight thunder mention in the likely pop zone. For temps have non-diurnal trend today given aforementioned front, then cooling tonight down to the mid 40s to low 50s for most areas except warmer near the lingering front for south central GA. Temps slightly above climo for Wednesday mainly in the upper 60s to low 70s for northern majority. Baker && .LONG TERM /Wednesday Night through Monday/... The onset of the long-term forecast period will remain unsettled and fairly wet. The cold front that moves through the area today will stall across south Georgia with some minor north-south movement through late week. From Wednesday night into Thursday, weak shortwaves will provide the impetus for a couple rounds of rainfall. A few thunderstorms would be possible on Thursday primarily in central Georgia where instability will be slightly higher in the vicinity of the front. By Friday, a strong cold front will push eastward into the state, keeping rain chances high along and ahead of the front, though the threat for thunderstorms appears low. This front will usher in a dry and much cooler air mass for the weekend. Widespread highs in the 50s can be expected across north Georgia. Lows at or below freezing can be expected in portions of far north Georgia both Saturday and Sunday mornings. Another cold front on Monday will bring an even colder airmass to the Southeast with well below normal temperatures looking likely for next week. RW && .AVIATION... 12Z Update... Initial high end IFR to MVFR cigs ahead of cold front approaching from the NW. Shower and TS potential increasing after 13z for near KATL and trending later for other sites to the east and south though isolated SHRA at any time this morning. Cigs could have delayed improvement with precip but should be near MVFR for mid morning to afternoon. Cigs should scatter out some by 20/00z this afternoon/evening though could linger in the southern sites near a stalled front. Winds 8-10 kts out of the SW and becoming more west to NW with progression of the front today. Should see switch to NE and east after about 06z tonight for KATL with light to calm elsewhere. //ATL Confidence...12Z Update... Medium on cig improvement timing. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 49 72 54 / 60 10 40 30 Atlanta 70 51 70 55 / 70 10 50 20 Blairsville 65 42 66 47 / 80 5 40 20 Cartersville 69 46 69 50 / 80 10 40 20 Columbus 74 57 73 60 / 60 20 60 40 Gainesville 67 49 69 52 / 70 5 40 20 Macon 78 54 74 60 / 70 30 60 50 Rome 69 46 68 49 / 80 5 40 20 Peachtree City 71 49 70 54 / 60 10 50 30 Vidalia 84 63 80 65 / 60 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 9 AM EST this morning for the following zones: Dawson...Fannin...Gilmer...Gordon...Lumpkin...Murray... Pickens...Towns...Union...White. && SHORT TERM...Baker LONG TERM....RW AVIATION...Baker
Hazardous weather outlook, Nov 6, 8:00 AM EST, 30 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 800 AM EST Tue Nov 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 800 AM EST Tue Nov 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and a few thunderstorms will continue moving across mainly central Georgia through this afternoon. The threat for severe weather has diminished, however a few stronger storms remain possible with gusty winds and locally heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of thunderstorms primarily in central Georgia Wednesday and Thursday. Freezing temperatures may affect portions of north Georgia by Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time, but spotters are encouraged to continue monitoring the weather throuhg this afternoon and report any storm-related damage to the NWS office in Peachtree City.
In the hours before
Special weather statement, Nov 6, 6:27 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 AM EST TUE NOV 6 2018
GAZ008-009-015-016-061200-
Union GA-Towns GA-White GA-Lumpkin GA-
627 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...TOWNS...WHITE AND
NORTHERN LUMPKIN COUNTIES UNTIL 700 AM EST...
At 627 AM EST...a line of strong thunderstorms was along a line
extending from near Hiawassee to near Owltown to Camp Merrill...and
moving east at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cleveland, Hiawassee, Young Harris, Helen, Suches, Unicoi State Park,
Robertstown, Blue Mountain Shelter, Titus, Woods Hole Shelter, Low
Gap Shelter, Vogel State Park, Anna Ruby Falls, Plum Orchard Gap
Shelter, Turners Corner, Sautee, Qualatchee Lake, Camp Merrill,
Whitley Gap Shelter and Brasstown Bald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3488 8366 3483 8366 3482 8365 3480 8368
3476 8363 3469 8364 3466 8366 3462 8364
3456 8370 3459 8419 3480 8396 3499 8381
3499 8355
TIME...MOT...LOC 1127Z 268DEG 33KT 3499 8376 3480 8389 3465 8410
WIND...50MPHSpecial weather statement, Nov 6, 6:53 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EST TUE NOV 6 2018
GAZ014-021-022-061230-
Dawson GA-Cherokee GA-Forsyth GA-
653 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 730 AM EST...
At 653 AM EST...a strong thunderstorm was centered near Ball Ground,
or 7 miles northeast of Canton...moving east at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dawsonville, Ball Ground, Buffington, Dougherty, Matt, Silver City,
Chestatee, Hollis Lathem Reservoir, Lathemtown, Reavis Mountain, Coal
Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3434 8398 3425 8401 3424 8443 3437 8443
3438 8440 3437 8440 3438 8439 3438 8426
3440 8426 3444 8405
TIME...MOT...LOC 1153Z 265DEG 40KT 3430 8438
WIND...50MPHSpecial weather statement, Nov 6, 7:15 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 AM EST TUE NOV 6 2018
GAZ016-061230-
White GA-
715 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
730 AM EST...
At 715 AM EST...a strong thunderstorm was near Cleveland...moving
east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Leaf and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8366 3462 8364 3460 8364 3456 8363
3455 8362 3454 8362 3453 8364 3453 8365
3451 8367 3452 8374 3466 8372 3467 8364
TIME...MOT...LOC 1215Z 266DEG 43KT 3459 8366
WIND...50MPHSpecial weather statement, Nov 6, 7:39 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 AM EST TUE NOV 6 2018
GAZ022-023-034-061315-
Hall GA-Forsyth GA-Gwinnett GA-
739 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 815 AM EST...
At 739 AM EST...a strong thunderstorm was near Cumming...moving east
at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Rest Haven, Candler, Buford Dam-Lake Lanier Parks, Aqualand
Park, Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway and
Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3419 8375 3416 8378 3413 8382 3411 8382
3409 8384 3415 8416 3425 8414 3427 8380
TIME...MOT...LOC 1239Z 270DEG 37KT 3420 8410
WIND...50MPHSpecial weather statement, Nov 6, 8:00 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 AM EST TUE NOV 6 2018
GAZ022-023-034-035-045-061330-
Hall GA-Barrow GA-DeKalb GA-Forsyth GA-Gwinnett GA-
800 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTHWESTERN
BARROW...NORTHWESTERN DEKALB...SOUTHWESTERN FORSYTH AND GWINNETT
COUNTIES UNTIL 830 AM EST...
At 800 AM EST...a line of strong thunderstorms was along a line
extending from Buford Dam to Berkeley Lake to Sandy Springs...and
moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Cumming, Sandy Springs, Dunwoody, Duluth, Sugar Hill,
Suwanee, Buford, Lilburn, Norcross, Doraville, Braselton, Auburn,
Flowery Branch, Dacula, Berkeley Lake, Rest Haven, Chateau Elan,
Buford Dam-Lake Lanier Parks and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3414 8380 3413 8382 3410 8380 3403 8379
3389 8410 3391 8435 3396 8435 3397 8433
3396 8428 3400 8424 3400 8422 3399 8420
3399 8419 3403 8417 3403 8412 3405 8410
3406 8415 3409 8421 3419 8413 3419 8381
TIME...MOT...LOC 1300Z 257DEG 42KT 3414 8409 3399 8417 3393 8438
WIND...40MPHSpecial weather statement, Nov 6, 8:30 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 AM EST TUE NOV 6 2018
GAZ025-034-035-061400-
Jackson GA-Barrow GA-Gwinnett GA-
830 AM EST TUE NOV 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...BARROW AND NORTHEASTERN
GWINNETT COUNTIES UNTIL 900 AM EST...
At 830 AM EST...a line of strong thunderstorms was along a line
extending from near Thompsons Mill to near Auburn to near Dacula...
and moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Winder, Jefferson, Braselton, Auburn, Dacula, Statham,
Arcade, Hoschton, Bethlehem, Pendergrass, Carl, Peach State Speedway,
Fort Yargo State Park, County Line, Thompsons Mill, Harbin, Chateau
Elan, Russell and Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8350 3407 8343 3393 8359 3392 8362
3395 8398 3404 8391 3411 8392 3410 8387
3414 8381
TIME...MOT...LOC 1330Z 264DEG 39KT 3411 8389 3405 8384 3396 8393
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:55 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Gilmer, Gordon, Murray and 2 more | 110 min |
| Nov 6, 3:58 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 62 min |
| Nov 6, 4:52 AM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Walker, Whitfield | 38 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens | 38 min |
| Nov 6, 5:58 AM EST | Special Weather Statement | FFC | Fannin, Gilmer, Towns, Union | 47 min |
| Nov 6, 6:27 AM EST | Special Weather Statement | FFC | Towns, White | 33 min |
| Nov 6, 6:53 AM EST | Special Weather Statement | FFC | Dawson | 37 min |
| Nov 6, 7:04 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Hall | 15 min |
| Nov 6, 7:15 AM EST | Special Weather Statement | FFC | White | 15 min |
| Nov 6, 7:39 AM EST | Special Weather Statement | FFC | Forsyth | 36 min |
| Nov 6, 8:00 AM EST | Special Weather Statement | FFC | Gwinnett | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.